Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 18, NWS Goodland, KS

April 13, 201413 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Apr 13, 2014, 4:10 AM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 13, 2014, 7:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2014, 4:10 AM CDT (09:10 UTC)
In effect from
Apr 13, 2014, 7:00 AM CDT
Expired
Apr 13, 2014, 9:00 PM CDT
In force
14 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3735 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WWUS73 KGLD 130910
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
310 AM MDT SUN APR 13 2014


COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131800-
/O.NEW.KGLD.WI.Y.0018.140413T1200Z-140414T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
310 AM MDT SUN APR 13 2014 /410 AM CDT SUN APR 13 2014/

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING.

* PEAK WINDS...NORTH WIND 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING/DURATION...THIS MORNING THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
3 follow-up statements
517 
WWUS73 KGLD 131446
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
846 AM MDT SUN APR 13 2014

COZ090>092-KSZ001-002-013-NEZ079-080-131600-
/O.CAN.KGLD.WI.Y.0018.000000T0000Z-140414T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-
HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...BENKELMAN...
TRENTON
846 AM MDT SUN APR 13 2014 /946 AM CDT SUN APR 13 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY.

THE WIND ADVISORY HAS BEEN REPLACED WITH A WINTER WEATHER
ADVISORY WHICH INCLUDES MENTION OF WIND GUSTS TO 45 MPH. 

$$

KSZ003-004-014>016-027>029-041-042-NEZ081-140015-
/O.CON.KGLD.WI.Y.0018.000000T0000Z-140414T0200Z/
DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-
WICHITA-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE...
HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...
MCCOOK
846 AM MDT SUN APR 13 2014 /946 AM CDT SUN APR 13 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

* PEAK WINDS...NORTH WIND 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING/DURATION...THIS MORNING THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
750 
WWUS73 KGLD 131707
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1107 AM MDT SUN APR 13 2014

KSZ003-004-NEZ081-131815-
/O.CAN.KGLD.WI.Y.0018.000000T0000Z-140414T0200Z/
DECATUR-NORTON-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...MCCOOK
1207 PM CDT SUN APR 13 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY.

THE WIND ADVISORY HAS BEEN REPLACED WITH A WINTER WEATHER
ADVISORY WHICH INCLUDES MENTION OF WIND GUSTS TO 45 MPH.

$$

KSZ014>016-027>029-041-042-140115-
/O.CON.KGLD.WI.Y.0018.000000T0000Z-140414T0200Z/
THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...COLBY...HOXIE...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI
1107 AM MDT SUN APR 13 2014 /1207 PM CDT SUN APR 13 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

* PEAK WINDS...NORTH WIND 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING/DURATION...THIS MORNING THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
262 
WWUS73 KGLD 140204
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
804 PM MDT SUN APR 13 2014

KSZ014>016-027>029-041-042-140315-
/O.EXP.KGLD.WI.Y.0018.000000T0000Z-140414T0200Z/
THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...COLBY...HOXIE...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI
804 PM MDT SUN APR 13 2014 /904 PM CDT SUN APR 13 2014/

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. THEREFORE THE
WIND ADVISORY WAS ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 13, 3:59 AM CDT, 11 minutes earlier.

Area forecast discussion, Apr 13, 3:59 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
259 AM MDT SUN APR 13 2014

.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 258 AM MDT SUN APR 13 2014

AN UPPER LEVEL TROUGH OVER THE ROCKIES TODAY WILL MOVE OUT ONTO THE
PLAINS TONIGHT.  NORTHWEST FLOW WILL FOLLOW BEHIND THE TROUGH MONDAY
THROUGH TUESDAY NIGHT. SURFACE HIGH PRESSURE WILL BUILD INTO THE
CENTRAL PLAINS TODAY BEHIND THE COLD FRONT. HIGH PRESSURE WILL
REMAIN THROUGH MONDAY NIGHT.  A SURFACE TROUGH WILL MOVE INTO
EASTERN COLORADO TUESDAY AND TUESDAY NIGHT.

SHORTWAVES THAT COME THROUGH TODAY AND TONIGHT WILL BRING LIGHT RAIN
THAT WILL MIX WITH AND CHANGE OVER TO SNOW FROM WEST TO EAST FROM
LATE MORNING THROUGH THE AFTERNOON. ALL SNOW IS EXPECTED THIS
EVENING AND OVERNIGHT. BY THE TIME PRECIPITATION IS ALL SNOW,
MOISTURE WILL START DECREASING OVER THE AREA. TOTAL SNOWFALL BY THE
TIME IT ENDS MONDAY MORNING WILL RANGE FROM LESS THAN AN INCH OVER
THE EASTERN HALF OF THE FA WITH 1 TO 3 INCHES OVER THE WESTERN HALF.
THE HEAVIEST AMOUNTS WILL OCCUR OVER EASTERN COLORADO WHERE 2 TO 3
INCHES WILL BE POSSIBLE. SINCE GROUND TEMPERATURES ARE SO WARM, SNOW
WILL MELT ON ROAD SURFACES. SUBSIDENCE AND RESULTING DRY CONDITIONS
WILL RESUME MONDAY AND CONTINUE THROUGH TUESDAY NIGHT.

BUFKIT SOUNDINGS FOR SUNDAY SHOW A POTENTIAL FOR 35KTS TO 40KTS
GUSTS.  NAM NUMERICAL GUIDANCE SHOWS SUSTAINED WINDS BARELY INTO
WIND ADVISORY CRITERIA WHILE THE GFS NUMERICAL GUIDANCE SURPASSES
THE SUSTAINED WIND. PLAN TO GO WITH A WIND ADVISORY FOR THE ENTIRE
FA STARTING AT 12Z AND GOING TO 03Z MONDAY. SEE DETAILS BELOW.

HIGH TEMPERATURES TODAY BE EARLY WITH STEADY OR SLOWLY FALLING
TEMPERATURES THROUGH THE DAY.  HIGH TEMPERATURES MONDAY WILL
MODERATE TO THE MID AND UPPER 40S WITH LOWER TO MID 60S TUESDAY.
MIN TEMPERATURES TONIGHT AND MONDAY NIGHT WILL COOL TO THE MID AND
UPPER 20S.  MIN TEMPERATURES TUESDAY NIGHT WILL MODERATE TO THE MID
30S.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 152 AM MDT SUN APR 13 2014

SHORTWAVE TROUGH DROPPING OUT OF THE NORTHERN ROCKIES WILL BEGIN
TO APPROACH ON WEDNESDAY. ASSOCIATED SURFACE COLD FRONT WILL BE
MOVING INTO THE AREA BY WEDNESDAY AFTERNOON...SO WILL HAVE COOLER
TEMPERATURES NORTHWEST. COLD FRONT WILL CLEAR THE AREA BY
WEDNESDAY NIGHT AND AS LIFT INCREASES WITH SHORTWAVE TROUGH WILL
HAVE A CHANCE FOR SNOW NORTHWEST AND RAIN AND SNOW ELSEWHERE
THROUGH THURSDAY. THIS EVENT LOOKS VERY SIMILAR TO THE ONE
OCCURRING TODAY ACROSS THE AREA AND COULD BRING ANOTHER FEW INCHES
OF SNOW...ALTHOUGH GFS FORECAST OF UP TO A FOOT LOOKS
OVERDONE. DROPPED TEMPERATURES ON THURSDAY AS MUCH AS ISC
ALLOWED...BUT WITH CLOUDS/UPSLOPE/PRECIPITATION NOT EXPECTING MUCH
WARMING. SHORTWAVE RIDGING REBUILDS ON FRIDAY WITH DRY CONDITIONS
AND TEMPERATURES REBOUNDING TO SLIGHTLY BELOW NORMAL. SOUTHERN
STREAM SYSTEM ON SATURDAY LOOKS RATHER WEAK AT THIS TIME AND MAY
BE TOO FAR SOUTH...SO WILL KEEP IT DRY WITH TEMPERATURES SLIGHTLY
ABOVE NORMAL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1057 PM MDT SAT APR 12 2014

VFR CONDITIONS FOR ABOUT THE FIRST 6 HOURS OF THE PERIOD AND THEN
CONDITIONS WORSEN RAPIDLY NEAR OR SHORTLY AFTER 12Z. THESE CONDITIONS
ARE DEVELOPING A LITTLE SLOWER THAN WHAT EARLIER EXPECTATIONS SO
SLOWED THAT AND THE ONSET OF THE PHASE CHANGE AS WELL. BY
18Z...IFR TO NEAR LIFR CONDITIONS WILL DEVELOP AND CONTINUE
THROUGH THE REST OF THE PERIOD. VERY STRONG AND GUSTY NORTH WINDS
WILL DEVELOP BY 12Z AND THEN WILL BE SUSTAINED IN THE 25 KNOT TO
30 KNOT RANGE WITH GUSTS NEAR 40 KNOTS BY 18Z. THIS WILL CONTINUE
INTO THE EARLY EVENING HOURS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 8 PM MDT
     /9 PM CDT/ THIS EVENING FOR KSZ001>004-013>016-027>029-041-
     042.

CO...WIND ADVISORY FROM 6 AM THIS MORNING TO 8 PM MDT THIS EVENING
     FOR COZ090>092.

NE...WIND ADVISORY FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 8 PM MDT
     /9 PM CDT/ THIS EVENING FOR NEZ079>081.

&&

SHORT TERM...FS
LONG TERM...024
AVIATION...BULLER
Hazardous weather outlook, Apr 12, 8:42 PM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
742 PM MDT SAT APR 12 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
742 PM MDT SAT APR 12 2014 /842 PM CDT SAT APR 12 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LIGHT RAIN WILL SLOWLY CHANGE TO SNOW SUNDAY AS STRONG NORTHWEST
WIND USHERS IN COLDER AIR. SOME AREAS OF REDUCED VISIBILITIES DUE
TO BLOWING SNOW ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. AT
THIS TIME... SNOWFALL AMOUNTS SHOULD VARY FROM 1 TO 3 INCHES WITH
HEAVIEST AMOUNTS IN EASTERN COLORADO. OVERNIGHT LOW TEMPERATURES
WILL DROP INTO THE LOW TO MID 20S ACROSS THE REGION SUNDAY NIGHT
AND MONDAY NIGHT...WITH A HARD FREEZE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:43 AM CDTWinter Weather AdvisoryGLDCheyenne, Decatur, Norton, Rawlins, Sherman15 hr

Nearby

Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Wind Advisories in Nebraska, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.